Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
SaveMe

Denied retin a

Recommended Posts

Short story:

Took antibiotics/creams..had bad acne. Helped acne, acne slowly cleared. Slowly beginning to come back, asked about retin A. Denied.

I don't want that bad ass acne to return.

Would retin A really work on mild acne that's getting resistant to anti's?

Should I push for this?

Share this post


Link to post
Share on other sites

I dont know waht retin a cus ive never had it, but push for anything!

Dont give up, if ur acnes worse that mine push for accutane. Its fucked my head up, might be mild acne but still has its effects, Ive had doctors tell me its nothing that didnt stop me.

Share this post


Link to post
Share on other sites

I know. I don't need to be totally clear, I just don't wanna be the way i was before.

High school fucked with me...and none of the high school chicks have. :doh:

Share this post


Link to post
Share on other sites

Why would they deny you Retin A? I've been using it for almost 4 weeks now and I'm hooked! My face has never been this smooth, it's amazing. At first I got a couple of pimples coming up but eventually they went flat then disappeared and now the spots seem to be fading too.

Didn't get the initial breakout that everyone talks about (or maybe it hasn't happened yet) but I think it's because I use BP 5% in the mornings.

Share this post


Link to post
Share on other sites
Guest been13years

Why were you denied Retin-A? It's like a standby for most derms. Are you seeing the right doctor for your needs? Man, that's harsh. I'm really sorry. I have an appointment in 3 weeks and would love to be on Accutane, but I have a feeling I'm gonna get Retin-A and antibiotics again.

Share this post


Link to post
Share on other sites

Doctor hasnt really seen how bad my acne can be, as my old doctor fixed me pretty well...but it's wearing off.

Will retin a work alone or with just some BP, or do i need to take pills combined with it. I'm already immune to those...sigh...

Share this post


Link to post
Share on other sites

I don't understand why a derm would deny someone Retin-A. That makes no sense. Topical retinoids have been a mainstay in acne treatment for decades. Did you ask the derm why he/she wouldnt give you a prescription for it?

Derms prescribe retionids for other conditions besides acne. I know women only a little older them me (I'm 24) that use Retin-A, to prevent wrinkles.

I'd explain that you were on medication before, so he's seeing you on a good day. My derm asks me if I'm having a good acne day or a bad acne day when he sees me. You only see your derm probably once every couple months right?

I can be totally clear the week I go and they're still pushing me to take this damn mino (I'm allergic to cyclins, but they don't seem to understand that). I'm not into taking oral antibiotics, even though my derm said I could have been an accutane candidate when first went there, and I needed way more than topicals. He was shocked when I refused antibiotics. I'm allergic to all cyclins and sulfa drugs (like Bactrim). So I can only take amoxicillin and maybe erythromycin (I may be allergic to that too, because I got hives from a Z-pack, which is in the same class). Thoes antibiotics create resistant bacteria pretty quickly and don't work nearly as well as they cyclins or sulfa based antibiotics. They wouldn't give me Accutane without trying at least 2 antibiotics first.....not that I actually wanted it.

Heve you ever tried Differin? It's another retinoid, but it's really gentle. If your derm won't give you Retin-A, because of the irritation factor ask to start with differin to see how your skin reacts to retinoids. I had ok sucess with it and it made the inital breakout from Retin-A almost non-existant (since most of my pores were cleaned out by the differin).

It is a good idea to use BP with it (one at night and one in the morning). Retin-A/differin can cause both a nasty inital breakout, and the BP helps knock out some of the bacteria and makes it way more managable. I've been using this combo for 6 months (without oral antibiotics) and I'm almost 100% clear ( I only have 2 healing pimples, and no active ones). Six months ago I had moderate pustular and cystic acne.

Share this post


Link to post
Share on other sites

Please switch derms. That doesn't make any sense..and like another poster said, he could have at least prescribed differin to you. It's the mildest of the 3 retinoids.

Share this post


Link to post
Share on other sites

Wow, thanks guys.

Differin sounds cool. I don't have really bad acne anymore thanks to mino, but it's lsoing its effectivness.

My doc just ignores what I say...

Share this post


Link to post
Share on other sites

I'd get another derm too. My first derm didn't even examine me, just wrote a prescription that turned out to be the worst thing for my skin. If you go to a new derm, tell the nurse (usually you talk to a nurse first and explain why you're there) that you're pissed off and really depressed, you had a bad experience with another derm, so that the new one will at least talk with you. It worked well for me, and I have a derm that is great, but he knew right away I wasn't puttin' up with any horseshit.

It also doesn't make sense to deny you retin a and keep feeding you mino. I would think, if the derm was interested in your overall health, he would try to get you off an antibiotic that is only suppressing the problem and also has some negative side effects (whether you realize them or not), and get you on a routine that may help solve (by changing your skin - retinoid) the problem. Word

Share this post


Link to post
Share on other sites

Ok, someone explain to me.

I don't get cyst's, just normal pimples, all around my cheeks. I only got them on my chin and forehead when i was like 13.

There is an initial breakout I hear, how bad will it be if I mainly only have redmarks and a bit of acne? Will it make it so bad that even the retin a can't resolve it, just putting myself in more shit? will i breakout where i have always been clear?

thanks.

Share this post


Link to post
Share on other sites

haha being denied retin A is probably a better thing than a good thing.

Retin A has a tendancy to inflame the skin and cause more acne. Only with some people it works but most people on here would agree its not that fantastic.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×